Alert archive / South Dakota / Wind Advisories in 2019
Wind Advisory 1, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this wind advisory at Jan 7, 2019, 2:44 PM CST for 4 states. It took effect at Jan 7, 2019, 11:00 PM CST. It was in force for 22 hr.
The area
The counties it named.
The facts
- Issued
- Jan 7, 2019, 2:44 PM CST (20:44 UTC)
- In effect from
- Jan 7, 2019, 11:00 PM CST
- Expired
- Jan 8, 2019, 9:00 PM CST
- In force
- 22 hr
- Issued by
- NWS Sioux Falls, SD
All 45 counties
Buena Vista County, IA, Cherokee County, IA, Clay County, IA, Dickinson County, IA, Ida County, IA, Lyon County, IA, O'Brien County, IA, Osceola County, IA, Plymouth County, IA, Sioux County, IA, Woodbury County, IA, Cottonwood County, MN, Jackson County, MN, Lincoln County, MN, Lyon County, MN, Murray County, MN, Nobles County, MN, Pipestone County, MN, Rock County, MN, Dakota County, NE, Dixon County, NE, Aurora County, SD, Beadle County, SD, Bon Homme County, SD, Brookings County, SD, Brule County, SD, Charles Mix County, SD, Clay County, SD, Davison County, SD, Douglas County, SD, Gregory County, SD, Hanson County, SD, Hutchinson County, SD, Jerauld County, SD, Kingsbury County, SD, Lake County, SD, Lincoln County, SD, McCook County, SD, Miner County, SD, Minnehaha County, SD, Moody County, SD, Sanborn County, SD, Turner County, SD, Union County, SD, Yankton County, SD
The radar
The Sioux Falls radar (KFSD), 16 km from the middle of the area, began a volume at 20:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 8.7 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 759 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- -87 m²/s²
- 0-3 km storm-relative helicity
- -46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
341 WWUS73 KFSD 072044 NPWFSD URGENT - WEATHER MESSAGE National Weather Service Sioux Falls SD 244 PM CST Mon Jan 7 2019 IAZ001>003-012>014-020>022-031-032-NEZ013-014-SDZ038-050-052>054- 057>071-080445- /O.NEW.KFSD.WI.Y.0001.190108T0500Z-190109T0000Z/ Lyon IA-Osceola-Dickinson-Sioux-O'Brien-Clay IA-Plymouth-Cherokee- Buena Vista-Woodbury-Ida-Dixon-Dakota-Beadle-Gregory-Jerauld- Sanborn-Miner-Brule-Aurora-Davison-Hanson-McCook-Minnehaha- Charles Mix-Douglas-Hutchinson-Turner-Lincoln SD-Bon Homme- Yankton-Clay SD-Union- 244 PM CST Mon Jan 7 2019 ...WIND ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 6 PM CST TUESDAY... The National Weather Service in Sioux Falls has issued a Wind Advisory, which is in effect from 11 PM this evening to 6 PM CST Tuesday. * TIMING...Strong northwest winds will develop late this evening and continue until late tonight. The winds will decreases a bit around sunrise through mid morning before becoming strong again from late morning into Tuesday afternoon. Some of the strongest winds will Tuesday afternoon. * WINDS...Northwest winds of 25 to 50 mph are expected. * IMPACTS...These strong winds...especially the crosswinds...can be a hazard to high profile or lightweight vehicles. Also the strong winds can blow around loose objects...such as lawn furniture and garbage cans. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory is issued when sustained winds are forecast to be 31 to 39 mph or gusts will range between 46 and 57 mph. Winds of these magnitudes may cause minor property damage without extra precautions. Motorists in high profile vehicles should use caution until the winds subside. && $$ MNZ071-072-080-081-089-090-097-098-SDZ039-040-055-056-080445- /O.NEW.KFSD.WI.Y.0001.190108T0900Z-190109T0000Z/ Lincoln MN-Lyon MN-Murray-Cottonwood-Nobles-Jackson-Pipestone- Rock-Kingsbury-Brookings-Lake-Moody- 244 PM CST Mon Jan 7 2019 ...WIND ADVISORY IN EFFECT FROM 3 AM TO 6 PM CST TUESDAY... The National Weather Service in Sioux Falls has issued a Wind Advisory, which is in effect from 3 AM to 6 PM CST Tuesday. * TIMING...Strong northwest winds will develop late tonight and continue into Tuesday afternoon. Some of the strongest winds will be during the afternoon. * WINDS...Northwest winds of 25 to 50 mph are expected. * IMPACTS...These strong winds...especially the crosswinds...can be a hazard to high profile or lightweight vehicles. Also the strong winds can blow around loose objects...such as lawn furniture and garbage cans. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory is issued when sustained winds are forecast to be 31 to 39 mph or gusts will range between 46 and 57 mph. Winds of these magnitudes may cause minor property damage without extra precautions. Motorists in high profile vehicles should use caution until the winds subside. && $$
7 follow-up statements
897 WWUS73 KFSD 080405 NPWFSD URGENT - WEATHER MESSAGE National Weather Service Sioux Falls SD 1005 PM CST Mon Jan 7 2019 IAZ001>003-012>014-020>022-031-032-NEZ013-014-SDZ038-050-052>054- 057>071-081300- /O.CON.KFSD.WI.Y.0001.190108T0500Z-190109T0000Z/ Lyon IA-Osceola-Dickinson-Sioux-O'Brien-Clay IA-Plymouth-Cherokee- Buena Vista-Woodbury-Ida-Dixon-Dakota-Beadle-Gregory-Jerauld- Sanborn-Miner-Brule-Aurora-Davison-Hanson-McCook-Minnehaha- Charles Mix-Douglas-Hutchinson-Turner-Lincoln SD-Bon Homme- Yankton-Clay SD-Union- 1005 PM CST Mon Jan 7 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST TUESDAY... * TIMING...Strong northwest winds will accompany a frontal passage overnight. Winds again become strong after sunrise through Tuesday evening. The winds will be strongest and most widespread Tuesday afternoon. * WINDS...Northwest winds of 25 to 35 mph gusting 40 to 50 mph are expected. * IMPACTS...Strong winds will lead to potentially hazardous crosswinds for high profile and lightweight vehicles. Winds will also blow around loose objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory is issued when sustained winds are forecast to be 31 to 39 mph or gusts will range between 46 and 57 mph. Winds of these magnitudes may cause minor property damage without extra precautions. Motorists in high profile vehicles should use caution until the winds subside. && $$ MNZ071-072-080-081-089-090-097-098-SDZ039-040-055-056-081300- /O.CON.KFSD.WI.Y.0001.190108T0900Z-190109T0000Z/ Lincoln MN-Lyon MN-Murray-Cottonwood-Nobles-Jackson-Pipestone- Rock-Kingsbury-Brookings-Lake-Moody- 1005 PM CST Mon Jan 7 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 3 AM TO 6 PM CST TUESDAY... * TIMING...Strong northwest winds will accompany a frontal passage during the early morning hours. Winds again become strong after sunrise through Tuesday evening. The winds will be strongest and most widespread Tuesday afternoon. * WINDS...Northwest winds of 25 to 35 mph gusting 40 to 50 mph are expected. * IMPACTS...Strong winds will lead to potentially hazardous crosswinds for high profile and lightweight vehicles. Winds will also blow around loose objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory is issued when sustained winds are forecast to be 31 to 39 mph or gusts will range between 46 and 57 mph. Winds of these magnitudes may cause minor property damage without extra precautions. Motorists in high profile vehicles should use caution until the winds subside. && $$
404 WWUS73 KFSD 080905 NPWFSD URGENT - WEATHER MESSAGE National Weather Service Sioux Falls SD 305 AM CST Tue Jan 8 2019 IAZ001>003-012>014-020>022-031-032-NEZ013-014-SDZ038-050-052>054- 057>071-081715- /O.CON.KFSD.WI.Y.0001.000000T0000Z-190109T0000Z/ Lyon IA-Osceola-Dickinson-Sioux-O'Brien-Clay IA-Plymouth-Cherokee- Buena Vista-Woodbury-Ida-Dixon-Dakota-Beadle-Gregory-Jerauld- Sanborn-Miner-Brule-Aurora-Davison-Hanson-McCook-Minnehaha- Charles Mix-Douglas-Hutchinson-Turner-Lincoln SD-Bon Homme- Yankton-Clay SD-Union- 305 AM CST Tue Jan 8 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * TIMING...Wind speeds will increase by late this morning, then gradually diminish through the late afternoon. Strongest winds are expected from 11 am through 4 pm. * WINDS...Northwest winds of 25 to 35 mph gusting 40 to 50 mph are expected. * IMPACTS...Strong winds will lead to potentially hazardous crosswinds for high profile and lightweight vehicles. Winds will also blow around loose objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory is issued when sustained winds are forecast to be 31 to 39 mph or gusts will range between 46 and 57 mph. Winds of these magnitudes may cause minor property damage without extra precautions. Motorists in high profile vehicles should use caution until the winds subside. && $$ MNZ071-072-080-081-089-090-097-098-SDZ039-040-055-056-081715- /O.CON.KFSD.WI.Y.0001.000000T0000Z-190109T0000Z/ Lincoln MN-Lyon MN-Murray-Cottonwood-Nobles-Jackson-Pipestone- Rock-Kingsbury-Brookings-Lake-Moody- 305 AM CST Tue Jan 8 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * TIMING...Wind speeds will increase by late this morning, then this evening. Strongest winds are expected after 10 am. * WINDS...Northwest winds of 25 to 35 mph gusting 40 to 50 mph are expected. * IMPACTS...Strong winds will lead to potentially hazardous crosswinds for high profile and lightweight vehicles. Winds will also blow around loose objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory is issued when sustained winds are forecast to be 31 to 39 mph or gusts will range between 46 and 57 mph. Winds of these magnitudes may cause minor property damage without extra precautions. Motorists in high profile vehicles should use caution until the winds subside. && $$
319 WWUS73 KFSD 081542 NPWFSD URGENT - WEATHER MESSAGE National Weather Service Sioux Falls SD 942 AM CST Tue Jan 8 2019 IAZ001>003-012>014-020>022-031-032-NEZ013-014-SDZ038-050-052>054- 057>071-090000- /O.CON.KFSD.WI.Y.0001.000000T0000Z-190109T0000Z/ Lyon IA-Osceola-Dickinson-Sioux-O'Brien-Clay IA-Plymouth-Cherokee- Buena Vista-Woodbury-Ida-Dixon-Dakota-Beadle-Gregory-Jerauld- Sanborn-Miner-Brule-Aurora-Davison-Hanson-McCook-Minnehaha- Charles Mix-Douglas-Hutchinson-Turner-Lincoln SD-Bon Homme- Yankton-Clay SD-Union- 942 AM CST Tue Jan 8 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * TIMING...Wind speeds will increase late this morning, peak in intensity through mid-afternoon, then gradually diminish through the late afternoon. * WINDS...Northwest winds of 25 to 35 mph gusting 40 to 50 mph are expected. * IMPACTS...Strong winds will lead to potentially hazardous crosswinds for high profile and lightweight vehicles. Winds will also blow around loose objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory is issued when sustained winds are forecast to be 31 to 39 mph or gusts will range between 46 and 57 mph. Winds of these magnitudes may cause minor property damage without extra precautions. Motorists in high profile vehicles should use caution until the winds subside. && $$ MNZ071-072-080-081-089-090-097-098-SDZ039-040-055-056-090000- /O.CON.KFSD.WI.Y.0001.000000T0000Z-190109T0000Z/ Lincoln MN-Lyon MN-Murray-Cottonwood-Nobles-Jackson-Pipestone- Rock-Kingsbury-Brookings-Lake-Moody- 942 AM CST Tue Jan 8 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * TIMING...Wind speeds will increase late this morning, peak in intensity early this afternoon, then slowly diminish this evening. * WINDS...Northwest winds of 25 to 35 mph gusting 40 to 50 mph are expected. * IMPACTS...Strong winds will lead to potentially hazardous crosswinds for high profile and lightweight vehicles. Winds will also blow around loose objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory is issued when sustained winds are forecast to be 31 to 39 mph or gusts will range between 46 and 57 mph. Winds of these magnitudes may cause minor property damage without extra precautions. Motorists in high profile vehicles should use caution until the winds subside. && $$
333 WWUS73 KFSD 081800 NPWFSD URGENT - WEATHER MESSAGE National Weather Service Sioux Falls SD 1200 PM CST Tue Jan 8 2019 IAZ001>003-012>014-020>022-031-032-NEZ013-014-SDZ038-050-052>054- 057>071-090000- /O.CON.KFSD.WI.Y.0001.000000T0000Z-190109T0000Z/ Lyon IA-Osceola-Dickinson-Sioux-O'Brien-Clay IA-Plymouth-Cherokee- Buena Vista-Woodbury-Ida-Dixon-Dakota-Beadle-Gregory-Jerauld- Sanborn-Miner-Brule-Aurora-Davison-Hanson-McCook-Minnehaha- Charles Mix-Douglas-Hutchinson-Turner-Lincoln SD-Bon Homme- Yankton-Clay SD-Union- 1200 PM CST Tue Jan 8 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * TIMING...Strong winds will persist through the afternoon and early evening hours. * WINDS...Northwest winds of 25 to 35 mph gusting 40 to 50 mph are expected. * IMPACTS...Strong winds will lead to potentially hazardous crosswinds for high profile and lightweight vehicles. Winds will also blow around loose objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory is issued when sustained winds are forecast to be 31 to 39 mph or gusts will range between 46 and 57 mph. Winds of these magnitudes may cause minor property damage without extra precautions. Motorists in high profile vehicles should use caution until the winds subside. && $$ MNZ071-072-080-081-089-090-097-098-SDZ039-040-055-056-090000- /O.CON.KFSD.WI.Y.0001.000000T0000Z-190109T0000Z/ Lincoln MN-Lyon MN-Murray-Cottonwood-Nobles-Jackson-Pipestone- Rock-Kingsbury-Brookings-Lake-Moody- 1200 PM CST Tue Jan 8 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * TIMING...Strong winds will persist through the afternoon hours, slowly diminishing this evening. * WINDS...Northwest winds of 25 to 35 mph gusting 40 to 50 mph are expected. * IMPACTS...Strong winds will lead to potentially hazardous crosswinds for high profile and lightweight vehicles. Winds will also blow around loose objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory is issued when sustained winds are forecast to be 31 to 39 mph or gusts will range between 46 and 57 mph. Winds of these magnitudes may cause minor property damage without extra precautions. Motorists in high profile vehicles should use caution until the winds subside. && $$
314 WWUS73 KFSD 081940 NPWFSD URGENT - WEATHER MESSAGE National Weather Service Sioux Falls SD 140 PM CST Tue Jan 8 2019 IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097- 098-090300- /O.EXT.KFSD.WI.Y.0001.000000T0000Z-190109T0300Z/ Lyon IA-Osceola-Dickinson-Sioux-O'Brien-Clay IA-Plymouth-Cherokee- Buena Vista-Woodbury-Ida-Lincoln MN-Lyon MN-Murray-Cottonwood- Nobles-Jackson-Pipestone-Rock- 140 PM CST Tue Jan 8 2019 ...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM CST THIS EVENING... * TIMING...Strong winds will persist through evening hours. * WINDS...Northwest winds of 25 to 35 mph gusting 40 to 50 mph are expected. * IMPACTS...Strong winds will lead to potentially hazardous crosswinds for high profile and lightweight vehicles. Winds will also blow around loose objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory is issued when sustained winds are forecast to be 31 to 39 mph or gusts will range between 46 and 57 mph. Winds of these magnitudes may cause minor property damage without extra precautions. Motorists in high profile vehicles should use caution until the winds subside. && $$ NEZ013-014-SDZ038-050-052>054-057>071-090000- /O.CON.KFSD.WI.Y.0001.000000T0000Z-190109T0000Z/ Dixon-Dakota-Beadle-Gregory-Jerauld-Sanborn-Miner-Brule-Aurora- Davison-Hanson-McCook-Minnehaha-Charles Mix-Douglas-Hutchinson- Turner-Lincoln SD-Bon Homme-Yankton-Clay SD-Union- 140 PM CST Tue Jan 8 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * TIMING...Strong winds will persist through the late afternoon hours, slowly weakening this evening. * WINDS...Northwest winds of 25 to 35 mph gusting 40 to 50 mph are expected. * IMPACTS...Strong winds will lead to potentially hazardous crosswinds for high profile and lightweight vehicles. Winds will also blow around loose objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory is issued when sustained winds are forecast to be 31 to 39 mph or gusts will range between 46 and 57 mph. Winds of these magnitudes may cause minor property damage without extra precautions. Motorists in high profile vehicles should use caution until the winds subside. && $$ SDZ039-040-055-056-090000- /O.CON.KFSD.WI.Y.0001.000000T0000Z-190109T0000Z/ Kingsbury-Brookings-Lake-Moody- 140 PM CST Tue Jan 8 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * TIMING...Strong winds will persist through the late afternoon hours, slowly weakening this evening. * WINDS...Northwest winds of 25 to 35 mph gusting 40 to 50 mph are expected. * IMPACTS...Strong winds will lead to potentially hazardous crosswinds for high profile and lightweight vehicles. Winds will also blow around loose objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory is issued when sustained winds are forecast to be 31 to 39 mph or gusts will range between 46 and 57 mph. Winds of these magnitudes may cause minor property damage without extra precautions. Motorists in high profile vehicles should use caution until the winds subside. && $$
551 WWUS73 KFSD 082337 NPWFSD URGENT - WEATHER MESSAGE National Weather Service Sioux Falls SD 537 PM CST Tue Jan 8 2019 NEZ013-014-SDZ038-050-052>054-057>071-090045- /O.EXP.KFSD.WI.Y.0001.000000T0000Z-190109T0000Z/ Dixon-Dakota-Beadle-Gregory-Jerauld-Sanborn-Miner-Brule-Aurora- Davison-Hanson-McCook-Minnehaha-Charles Mix-Douglas-Hutchinson- Turner-Lincoln SD-Bon Homme-Yankton-Clay SD-Union- 537 PM CST Tue Jan 8 2019 ...WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING... Winds have weakened below hazardous levels, but will continue to be breezy gusting into the 25 to 35 mph range during the early overnight hours. $$ SDZ039-040-055-056-090045- /O.EXP.KFSD.WI.Y.0001.000000T0000Z-190109T0000Z/ Kingsbury-Brookings-Lake-Moody- 537 PM CST Tue Jan 8 2019 ...WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING... Winds have weakened below hazardous levels, but will continue to be breezy gusting into the 25 to 35 mph range during the early overnight hours. $$ IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097- 098-090300- /O.CON.KFSD.WI.Y.0001.000000T0000Z-190109T0300Z/ Lyon IA-Osceola-Dickinson-Sioux-O'Brien-Clay IA-Plymouth-Cherokee- Buena Vista-Woodbury-Ida-Lincoln MN-Lyon MN-Murray-Cottonwood- Nobles-Jackson-Pipestone-Rock- 537 PM CST Tue Jan 8 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... * TIMING...Strong winds will persist into the evening hours. * WINDS...Northwest winds of 20 to 30 mph gusting 35 to 45 mph are expected. * IMPACTS...Strong winds will lead to potentially hazardous crosswinds for high profile and lightweight vehicles. Winds will also blow around loose objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory is issued when sustained winds are forecast to be 31 to 39 mph or gusts will range between 46 and 57 mph. Winds of these magnitudes may cause minor property damage without extra precautions. Motorists in high profile vehicles should use caution until the winds subside. && $$
935 WWUS73 KFSD 090232 NPWFSD URGENT - WEATHER MESSAGE National Weather Service Sioux Falls SD 832 PM CST Tue Jan 8 2019 IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097- 098-090345- /O.EXP.KFSD.WI.Y.0001.000000T0000Z-190109T0300Z/ Lyon IA-Osceola-Dickinson-Sioux-O'Brien-Clay IA-Plymouth-Cherokee- Buena Vista-Woodbury-Ida-Lincoln MN-Lyon MN-Murray-Cottonwood- Nobles-Jackson-Pipestone-Rock- 832 PM CST Tue Jan 8 2019 ...WIND ADVISORY WILL EXPIRE AT 9 PM CST THIS EVENING... Winds have weakened below hazardous levels, but will continue to be breezy, gusting into the 25 to 35 mph range during the overnight hours. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this wind advisory went out at Jan 7, 11:25 AM CST, 3 hours 19 minutes earlier.
Area forecast discussion, Jan 7, 11:25 AM CST, 3 hours 19 minutes before
Area Forecast Discussion National Weather Service Sioux Falls SD 1125 AM CST Mon Jan 7 2019 .SHORT TERM...(Today through Tuesday afternoon) Issued at 224 AM CST Mon Jan 7 2019 Cool front near the James River Valley at 07Z will continue to push eastward today, followed by a period of post-frontal stratus/fog as cooler air pushes into relatively moist air mass. Subtle cooling behind the front not expected to last long, as good mixing in west- northwest flow will help temperatures once again climb well above normal today. With snow cover dwindling in many areas and favorable mixing profile, will again favor warmer side of guidance spectrum, with highs from the mid-upper 30s in our northern counties around the Coteau des Prairies and Buffalo Ridge, to mid 40s near/south of I-90. Fairly compact wave currently passing through the Pacific Northwest will be our next feature of interest, as it quickly crosses the northern Rockies today, and continues across the Dakotas/Minnesota tonight. Models indicate potential for spotty precip on the warm advection wing of the wave this evening, with a greater chance of measurable rain changing to snow as colder air dives in behind the wave later tonight. Due to the quick movement of the system, expect precip amounts to remain on the light side, with around an inch of snow possible east of Highway 81/north of Highway 14, in our far northeast counties. Winds behind the wave/surface front expected to be quite burly, with most models showing 925mb winds @ 35-40kt and 850mb winds @ 45-55kt spreading across the forecast area tonight and persisting through the day Tuesday. Would not be surprised to see a wind advisory for at least eastern parts of the forecast area on Tuesday, but for now will just highlight the strong winds in the HWO and on social media platforms. With the anticipated light snowfall tonight, will include mention of patchy blowing snow with these stronger winds, mainly in our far northeast where the amounts near 1 inch are expected, as the existing snowpack has become less prone to blowing with the recent warmth. Reinforcing shot of cold advection into southwest Minnesota Tuesday could drop cloud-layer temperatures down into the favored snow-growth range, and have also added a chance of flurries to this area, with more sunshine expected to prevail over the remainder of the CWA. .LONG TERM...(Tuesday evening through Sunday) Issued at 224 AM CST Mon Jan 7 2019 Gusty winds will persist into Tuesday night, especially in eastern areas, but should continue to diminish through the day Wednesday as surface and upper ridge work eastward into the area. Despite the ridging aloft, low level cold air persists thanks to limited mixing ahead of approaching surface ridge, so Wednesday likely to be the coldest day of the week with highs near to even below normal in the teens and 20s. Warmth begins to build back into the region for the latter part of the week, though not to the extent that we have seen of late, with highs generally in the upper 20s and 30s for Thursday and Friday. Greater uncertainty in how temperatures will pan out next weekend, as models show considerable differences in handling of an upper trough which drops through the region Thursday night and Friday. Canadian moves the trough out of the area more quickly, allowing temperatures to warm further by Saturday. Meanwhile GFS/ECMWF are slower to kick the trough eastward, and thus temperatures remain more modest Saturday, with warming delayed until Sunday when upper ridge builds eastward. For now have favored this somewhat slower solution, but confidence in weekend temperatures is rather low at this point. As far as precip chances in the later periods, it looks rather sparse for our forecast area. Aforementioned wave dropping through Thursday night/Friday could scrape our far northern/eastern areas with some very light precipitation, though better chance currently looks to remain farther northeast into Minnesota. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon) Issued at 1122 AM CST Mon Jan 7 2019 IFR conditions will quickly mix out and shift east by about 20z. Rain, mixed precipitation and snow will be possible later tonight with the better chances in southwest MN from about 5z to 10z. && .FSD WATCHES/WARNINGS/ADVISORIES... SD...None. MN...None. IA...None. NE...None. && SHORT TERM...JH LONG TERM...JH AVIATION...08
Hazardous weather outlook, Jan 7, 2:40 AM CST, 12 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Sioux Falls SD 240 AM CST Mon Jan 7 2019 MNZ071-072-080-081-089-090-097-SDZ038>040-054>056-080845- Lincoln MN-Lyon MN-Murray-Cottonwood-Nobles-Jackson-Pipestone-Beadle- Kingsbury-Brookings-Miner-Lake-Moody- 240 AM CST Mon Jan 7 2019 This Hazardous Weather Outlook is for southwest Minnesota and east central South Dakota. .DAY ONE...Today and tonight. A quick moving area of snow could produce some light accumulations tonight. Amounts up to an inch are possible, with the best chance near and north of Highway 14. Gusty northwest winds of 20 to 30 mph will follow the light snow. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Strong northwest winds are expected Tuesday, with gusts in excess of 40 mph likely at times. Those areas which receive accumulating snow tonight could see patchy blowing and drifting snow with the increased winds on Tuesday. Cooler air will settle back into the region midweek, with sub-zero wind chill readings possible Wednesday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. IAZ001>003-012>014-020>022-031-032-MNZ098-NEZ013-014-SDZ050-052-053- 057>071-080845- Lyon IA-Osceola-Dickinson-Sioux-O'Brien-Clay IA-Plymouth-Cherokee- Buena Vista-Woodbury-Ida-Rock-Dixon-Dakota-Gregory-Jerauld-Sanborn- Brule-Aurora-Davison-Hanson-McCook-Minnehaha-Charles Mix-Douglas- Hutchinson-Turner-Lincoln SD-Bon Homme-Yankton-Clay SD-Union- 240 AM CST Mon Jan 7 2019 This Hazardous Weather Outlook is for northwest Iowa, west central Iowa, southwest Minnesota, northeast Nebraska, central South Dakota, east central South Dakota, south central South Dakota and southeast South Dakota. .DAY ONE...Today and tonight. Gusty northwest winds of 25 to 35 mph will spread across the region tonight. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Strong northwest winds are expected Tuesday. Wind gusts in excess of 45 mph are possible, especially along and east of the Interstate 29 corridor. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Wind Advisories in South Dakota, 2019Wind Advisories in Iowa, 2019Wind Advisories in Minnesota, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.